Communications in Mathematical Physics

, Volume 244, Issue 3, pp 419–453 | Cite as

Exponential Equations Related to the Quantum ‘ax + b’ Group

  • Małgorzata RowickaEmail author


We study pairs b,β of unbounded selfadjoint operators, satisfying commutation rules inspired by the quantum ‘ax+b’ group [19]: bβ=−βb and β2=id except for kerb, on which β2=0. We find all measurable, unitary-operator valued functions F satisfying the exponential equation: F(b, β)F(d, δ)=F((b, β) (d, δ)), where d, δ satisfy the same commutation rules as b, β, and is modeled after the comultiplication of the quantum ‘ax+b’ group. This result is crucial for classification of all unitary representations of the quantum ‘ax+b’ group, which is achieved in our forthcoming paper [12].


Unitary Representation Forthcoming Paper Selfadjoint Operator Exponential Equation Kerb 
These keywords were added by machine and not by the authors. This process is experimental and the keywords may be updated as the learning algorithm improves.


Unable to display preview. Download preview PDF.

Unable to display preview. Download preview PDF.


  1. 1.
    Connes, A.: Noncommutative Geometry. New York: Academic Press, 1995Google Scholar
  2. 2.
    Dixmier, J.: Les algébres d’operateurs dans l’espace Hilbertien. Paris: Gauthier-Villars, 1969Google Scholar
  3. 3.
    Dunford, N., Schwartz, J.T.: Linear Operators, Part II: Spectral Theory. New York-London: Interscience Publishers, 1963Google Scholar
  4. 4.
    Gadella, M., Gomez, F.: A Unified Mathematical Formalism for the Dirac Formulation of Quantum Mechanics. Found. Phys. 32, 815–869 (2002)CrossRefMathSciNetGoogle Scholar
  5. 5.
    Gelfand, I.M., Shilov, G.E.: Generalized Functions: Spaces of Fundamental and Generalized Functions. New York: Academic, 1968Google Scholar
  6. 6.
    Kruszynski, P., Woronowicz, S.L.: A Non-commutative Gelfand-Naimark Theorem. J. Oper. Theor. 8, 361–389 (1982)MathSciNetzbMATHGoogle Scholar
  7. 7.
    Maurin, K.: Methods of Hilbert spaces. Warszawa: PWN, 1967Google Scholar
  8. 8.
    Maurin, K.: General Eigenfunction Expansion and Unitary Representations of Topological Groups. Warszawa: PWN, 1968Google Scholar
  9. 9.
    Reed, M., Simon, B.: Methods of Modern Mathematical Physics, Part I. New York: Academic Press, 1975Google Scholar
  10. 10.
    Reed, M., Simon, B.: Methods of Modern Mathematical Physics, Part II. New York: Academic Press, 1975Google Scholar
  11. 11.
    Rowicka, M.: Quantum ‘az+b’ group at roots of unity: Unitary representations. math.QA/0108020Google Scholar
  12. 12.
    Rowicka, M.: Unitary representations of the quantum ‘ax+b’ group. math.QA/0102151Google Scholar
  13. 13.
    Rudin, W: Functional Analysis. New York: McGraw-Hill, 1991Google Scholar
  14. 14.
    Woronowicz, S.L.: Operator systems and their application to the Tomita-Takesaki theory. J. Oper. Theor. 2, 169–209 (1979)MathSciNetzbMATHGoogle Scholar
  15. 15.
    Woronowicz, S.L.: Duality in the C * -algebra theory. Warszawa, 1983Google Scholar
  16. 16.
    Woronowicz, S.L.: Operator Equalities Related to the Quantum E(2) Group. Commun. Math. Phys. 144, 417–428 (1992)zbMATHGoogle Scholar
  17. 17.
    Woronowicz, S.L.: C *-algebras generated by unbounded elements. Rev. Math. Phys. 7, 481–521 (1995)CrossRefMathSciNetzbMATHGoogle Scholar
  18. 18.
    Woronowicz, S.L.: Quantum exponential function. Rev. Math. Phys. 12, 873–920 (2000)CrossRefMathSciNetzbMATHGoogle Scholar
  19. 19.
    Woronowicz, S.L., Zakrzewski, S.: Quantum ‘ax+b’ group. Rev. Math. Phys. 14, 797–828 (2002)CrossRefMathSciNetzbMATHGoogle Scholar

Copyright information

© Springer-Verlag Berlin Heidelberg 2003

Authors and Affiliations

  1. 1.Department of Mathematical Methods in PhysicsUniversity of WarsawWarsawPoland
  2. 2.University of Texas SouthwesternDallasUSA

Personalised recommendations